Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2019, 2:00 PM EDT for Hocking County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 2:00 PM EDT (18:00 UTC)
- Expired
- May 26, 2019, 2:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:42 PM EDT, 18 minutes earlier.
Area forecast discussion, May 26, 1:42 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 142 PM EDT Sun May 26 2019 .SYNOPSIS... Showers and thunderstorms will affect the region today as a front drops south into the area. The front will lift back north on Memorial Day keeping scattered storms in the forecast. Warm and humid conditions will be the rule into next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Early morning thunderstorm complex associated with an MCV has cleared ILN/s eastern counties. Airmass is expected to recover with moderate instability developing this aftn. Shortwave moving thru the region in the westerly flow around the north side of the ridge will help focus convection this aftn into this evening. Bulk shear of 40 kts will support the potential for organized storms and isold supercells. Damaging winds and large hail are the primary threats with generally weak low level hodographs. The main time frame looks to be between 2 PM and 9 PM with the most favorable location over ILN/s southern half - where best instability is expected to exist. Have updated the HWO highlighting this potential severe weather threat. Today will be another warm and humid day. Dewpoints will remain in the mid 60s, while highs will ranging from the upper 70s in West Central Ohio to the mid to upper 80s in Northern KY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... The front will drop south of the region before stalling near the Ohio River. Pcpn should diminish with the loss of heating. Temperatures will be a little cooler on the north side of the front, as lows will range in the lower 60s in the north to the mid 60s south. The front will lift north across the region on Monday. Expect some scattered storms to pop around the front throughout the day. Highs will one again range from the upper 70s to mid 80s. Mid level ridge builds Monday night and Tuesday, pushing the front into the Great Lakes. Storms will be sliding east through the Lakes and the southern edge could brush northern areas Monday night. Tuesday is forecast to be dry with highs in the mid to upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Southwest flow aloft ahead of an upper level trof will keep moist and unstable air advecting into the region. Showers and thunderstorms will develop during the day. As the upper level trof slides east Wednesday night and Thursday, showers and thunderstorms will remain a possibility. Finally by Thursday night, a cold front will push through the region, bringing an end to the active weather. Friday should be dry as high pressure ridge slides across the area, but scattered thunderstorms will be possible again by Saturday as another upper level trof slides through the Great Lakes. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... Thunderstorms will increase in coverage in the moderately unstable airmass over the Ohio Valley ahead of a shortwave located over Southern Illinois. Bulk shear will support organized storms with damaging winds and large hail possible this aftn into early evening. Have a tempo group in TAFs for time when the best threat for storms is forecast. Have MVFR ceilings and IFR vsbys in the storms but brief IFR ceilings are possible. With the passage of this s/w - thunderstorms will diminish early this evening with the front slipping south of the Ohio River and stalling out overnight. Fog and low clouds are expected to develop north of the front. The best chance for IFR conditions will occur across the southern TAF sites. Vsbys will improve and expect ceilings to lift to VFR by late morning. The front to lift back north as a warm front Monday with additional thunderstorms expected. OUTLOOK...Thunderstorms possible Monday afternoon into Monday night, then again Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR/Sites NEAR TERM...AR SHORT TERM...Sites LONG TERM...Sites AVIATION...AR
Hazardous weather outlook, May 26, 9:55 AM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 955 AM EDT Sun May 26 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271400- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 955 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will affect the region today. Damaging winds and large hail will be a possibility with these storms. Heavy rainfall will be a concern, resulting in potential flooding issues. The main timeframe for severe weather will be between 2 PM to 9 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated strong to severe thunderstorm will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, May 26, 8:19 AM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
819 AM EDT Sun May 26 2019
OHZ044-052-261245-
Champaign OH-Logan OH-
819 AM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN
LOGAN COUNTIES UNTIL 845 AM EDT...
At 819 AM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Bellefontaine, Urbana, West Liberty, North Lewisburg, De Graff, West
Mansfield, Quincy, Woodstock, Valley Hi, Zanesfield, Cable,
Logansville, Rosewood, New Jerusalem, Pickrelltown, Lippincott,
Carysville, Middleburg, Springhills and Kiser Lake State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4023 8355 4023 8352 4010 8351 4017 8401
4036 8399 4040 8353
TIME...MOT...LOC 1219Z 268DEG 40KT 4024 8394
HatzosLocal storm report, May 26, 9:05 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 AM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM TSTM WND DMG 2 NW JOHNSTOWN 40.17N 82.71W
05/26/2019 LICKING OH 911 CALL CENTER
DISPATCH REPORTED TREES DOWN ON POWER POLES IN MONROE
TOWNSHIP. PUBLIC POSTED A PHOTO ON SOCIAL MEDIA OF A TREE
DOWN NEAR JOHNSTOWN. TIME ESTIMATED FROM RADAR.
&&
JEGSpecial weather statement, May 26, 1:25 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 PM EDT Sun May 26 2019
OHZ064-073-074-261800-
Ross OH-Hocking OH-Pickaway OH-
125 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HOCKING...SOUTHERN
PICKAWAY AND NORTHERN ROSS COUNTIES UNTIL 200 PM EDT...
At 125 PM EDT, radar indicated a strong thunderstorm 8 miles south of
New Holland, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Chillicothe, Kingston, North Folk Village, Frankfort, Laurelville,
Clarksburg, Adelphi, Tarlton, Andersonville, Lattaville, Austin,
Whisler, Pickaway County Airport, Hallsville and Plano.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3933 8279 3934 8329 3948 8330 3952 8327
3956 8284 3956 8277 3947 8265
TIME...MOT...LOC 1725Z 265DEG 40KT 3944 8320
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:14 AM EDT | Special Weather Statement | ILN | Mercer | 31 min |
| May 26, 5:42 AM EDT | Special Weather Statement | ILN | Darke | 33 min |
| May 26, 5:53 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 37 min |
| May 26, 6:06 AM EDT | Special Weather Statement | ILN | Auglaize, Logan, Miami, Shelby | 24 min |
| May 26, 6:11 AM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 34 min |
| May 26, 6:24 AM EDT | Special Weather Statement | ILN | Hardin | 36 min |
| May 26, 6:35 AM EDT | Special Weather Statement | ILN | Champaign, Clark | 25 min |
| May 26, 6:56 AM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 16 min |
| May 26, 6:59 AM EDT | Special Weather Statement | ILN | Madison | 31 min |
| May 26, 7:08 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 37 min |
| May 26, 7:16 AM EDT | Special Weather Statement | ILN | Union | 29 min |
| May 26, 7:26 AM EDT | Special Weather Statement | ILN | Franklin | 34 min |
| May 26, 7:31 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 29 min |
| May 26, 7:57 AM EDT | Special Weather Statement | ILN | Licking | 48 min |
| May 26, 8:19 AM EDT | Special Weather Statement | ILN | Champaign | 26 min |
| May 26, 1:25 PM EDT | Special Weather Statement | ILN | Ross | 35 min |
| May 26, 1:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 38 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Hocking | 30 min |
| May 26, 3:00 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:03 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 42 min |
| May 26, 3:37 PM EDT | Special Weather Statement | ILN | Clinton | 53 min |
| May 26, 3:58 PM EDT | Special Weather Statement | ILN | Clermont, Hamilton | 32 min |
| May 26, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 24 min |
| May 26, 4:19 PM EDT | Special Weather Statement | ILN | Clermont | 26 min |
| May 26, 4:42 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 33 min |
| May 26, 4:51 PM EDT | Special Weather Statement | ILN | Ross | 24 min |
| May 26, 5:15 PM EDT | Special Weather Statement | ILN | Pike | 30 min |
| May 26, 5:37 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 23 min |
| May 26, 6:10 PM EDT | Special Weather Statement | ILN | Hocking | 35 min |
| May 26, 3:17 PM EDT | Special Weather Statement | ILN | Pendleton | 28 min |
| May 26, 3:52 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 23 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Boone | 36 min |
| May 26, 4:29 PM EDT | Special Weather Statement | ILN | Kenton | 31 min |
| May 26, 4:47 PM EDT | Special Weather Statement | ILN | Campbell | 28 min |
| May 26, 5:29 PM EDT | Special Weather Statement | ILN | Lewis | 31 min |
| May 26, 3:33 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.